From a bit of research, I learned that some synthroid tablets (88 mcg) were stamped with "Flint", but they were really made by Abbot, who still makes them.
What allergic reactions are you having? If you've been on Tirosint, you know it's a gel cap that is basically hypoallergenic. The only ingredients are the T4 (levo sodium), glycerin, distilled water and gelatin....... which of those ingredients would be causing a reaction?
Please be specific about the reactions you're having. I see swelling of the tongue, trouble swallowing, etc. There are other conditions that can cause those same symptoms; have you checked into them?
Manufacturers of approved levothyroxine sodium (tablet or capsule) in the United States:
Abbott - Synthroid
Alara - Levo-T
Jerome Stevens - Unithroid
Jones Pharma/King - Levoxyl
Lloyd (distributed by Forest) - Levothroid*
Institute Biochimique - Tirosint
Vintage - Levolet (not marketed in the US)
Brands of desiccated natural thyroid available for use in the United States:
Forest Pharmaceuticals - Armour
RLC Labs - Nature-throid, Westhroid
Acella Pharmaceuticals - NP Thyroid
Erfa - Thyroid (available outside of Canada)
* "Forest also said it stopped shipping Levothroid, a drug used to treat low thyroid hormones, which it licenses from Lloyd Pharmaceuticals. The FDA has “indicated it has regulatory and quality concerns” with Lloyd’s manufacturing, Forest said. Forest is unsure when the drug will again be available, but if the disruption “goes on for an extended period of time,” Forest expects it will reduce 2013 profits by 3 cents a share." Excerpt from Forbes - Forest Labs Shares Turn Sickly After Slashed Profit Guidance
Thanks for answering . No I haven't checked to see if there could be another problem. I will go back to the doctor on Monday, any suggestions you have would be great. I had just assumed that since I was fine on the levothroid that the new meds were the problem. One of the pharmacist did say that tirosint makers say there's no additives but you can't be sure. I didn't take anything today, no swelling at all in my neck and no swallowing problems.
Thanks so much for the help I'll make suggestions to my doctor.
The ingredients I listed above are all that's in Tirosint; I've taken it since about 2 months after it came on the market and have had wonderful luck with it.
Some manufacturers do use different fillers/binders, which sometimes cause a problem, but you wouldn't have that with Tirosint.
It is quite common when changing meds/dosages, for symptoms to reappear or worsen until the body gets used to that medication.
Do you take any vitamins/minerals? I've read that selenium can help with thyroid swelling; it also helps with converting the FT4 to FT3.
No I don't take any vitamins. I have a lot of food allergies too. So you think if I keep taking the armour the neck and swallowing pain will go away? Thank you so much for your help I had just about given up on feeling " normal" again.
Im curious about the blame put on synthroid for its fillers, but if this was the case would a person not be allergic to certain candies? for example, pez candy has some of the dyes etc that some of the doses of synthroid has.
I don't know if your pain will go away if you continue on the Armour. How long have you been on it? It would really be nice if you could post your most recent thyroid test results; that would help us determine whether or not you may need a higher dose, etc. Be sure to post reference ranges with any lab results, since ranges vary lab to lab and have to come from your own report.
Do you know if you have Hashimoto's? If so, swelling/inflammation can cause swallowing issues. Side note: anxiety can cause that, too, even when we don't "feel" anxious. Sometimes, we get a feeling of swelling and the more we think about it, the worse it gets until we feel like we're choking to death. Yes, that happened to me.
Thanks so much as soon as I can I'll post my labs. I'm sure anxiety plays a part this has been an on going problem all my life. I got diagnosed at 4 with juvenile hypothyroidism at age 4 I didn't grow the two years prior to that. All was well until 2009 i had a miscarriage two months later my levels went crazy they dropped my dosage in half it was horrible. Ever since then i' ve had hormone level problems and put on an extra 25 pounds.I do get anxious whn I swell I am allergic to nuts and fruits. I've had some bad reactions and had to go to the er for epi shots. I'm always anxious when I take new things. I ' ve only been on the armour for a few days 60 is the dosage I was on 112 mcg of levothroid. I do take doxepin at night to help me sleep. Once again thanks so much for the great advice.
Will look forward to seeing your actual lab results. From your symptoms, it really sounds like your med isn't adjusted properly, but if you've only been on the Armour for a few days, that won't have been enough time. One thing to remember, though is that Armour had the T3 in it, so you should start seeing a difference sooner than you would with just a T4 med, since T3 is faster acting.
Are you taking all your Armour in one dose or are you multi-dosing it? Many/most people who are taking a med with a T3 component find that they have to split the dosage into at least a couple smaller doses every day, because the T3 gets into the system quickly, and is out again within a few hours. I take synthetic T3 and I have to take 1/2 in the morning, and the other 1/2 around noon, to keep my levels stable. If I take it all in the morning, I get a "jolt", then it wears off before the day is over.
I have been on Synthroid (was Flint, now Abbott) since 1985. In 2005 the pharmacist gave me the generic for Synthroid, without asking. I took it thinking it should be okay. Generic they say is just the same. Well, I got a full body rash/burn/itch. I went to the doctor. We did not discuss the generic medicine change. For 2 months the doctors tried everything to clear me up. Steroid shots, Silver Cream, pills, pain meds. Finally I began to turn black and blue, probably from the itching. The doctor stuck me in the hospital. Three days later I started to clear up. Itch and burn receded. I went home, next day I got up, took my generic synthroid. Boom, burn, itch, rash all right back again. The hospital gave me the syrnthroid by Abbott while I was in there. So now I put it together, called my doctor, told her albout the generic. She had a fit. She said once you start a thryroid medication, you cannot ever switch it to something different. I still take the Synthroid by Abbott. No problems at all.